Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2012, 5:31 PM EDT for Clay County, Kanawha County, West Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 3, 2012, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Clay County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:50 PM EDT | TSTM WND DMG | Pinch, WV | KANAWHA EOC REPRTED MULTIPLE TREES DOWN AND MINOR ROOF DAMAGE AT THE CORNER OF ROBIN RD AND TATER CREEK IN PINCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS51 KRLX 032131
SVRRLX
WVC015-039-032200-
/O.NEW.KRLX.SV.W.0109.120703T2131Z-120703T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINCH...OR 10 MILES EAST OF CHARLESTON...AND MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER 11.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8151 3847 8148 3840 8113 3828 8120
3827 8122 3822 8128 3822 8129
TIME...MOT...LOC 2131Z 296DEG 14KT 3839 8145
$$
252 follow-up statements
701
WWUS51 KRLX 032148
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT TUE JUL 3 2012
WVC015-039-032200-
/O.CON.KRLX.SV.W.0109.000000T0000Z-120703T2200Z/
KANAWHA WV-CLAY WV-
548 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN CLAY AND EAST CENTRAL KANAWHA COUNTIES...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF GLEN...OR 13 MILES EAST OF CHARLESTON...
MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POND
GAP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8145 3845 8140 3840 8113 3828 8120
3827 8122 3822 8128 3822 8129
TIME...MOT...LOC 2149Z 296DEG 14KT 3836 8137
$$
16371
WWUS51 KRLX 032158
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT TUE JUL 3 2012
WVC015-039-032208-
/O.EXP.KRLX.SV.W.0109.000000T0000Z-120703T2200Z/
KANAWHA WV-CLAY WV-
558 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND EAST
CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8145 3845 8140 3840 8113 3828 8120
3827 8122 3822 8128 3822 8129
TIME...MOT...LOC 2158Z 296DEG 14KT 3834 8133
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:55 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 2:55 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT TUE JUL 3 2012
.SYNOPSIS...
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH MIDWEEK. UPPER LEVEL
HIGH PRESSURE WILL BUILD INTO THE AREA LATER IN THE WEEK...BEFORE
NORTHWEST FLOW REDEVELOPS FOR SUNDAY AND CONTINUES INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPPER LEVEL HIGH CENTERED OVER THE MID WEST WITH UPPER LEVEL
DISTURBANCES DROPPING SOUTHEAST THRU THE CWA WILL CONTINUE THIS
PERIOD. WITH A HOT AND HUMID AND CONDITIONALLY UNSTABLE ATMOSPHERE
IN PLACE...THE THREAT FOR THUNDERSTORMS PERSIST. THE BEST
OPPORTUNITY FOR STORMS WILL BE DUE TO MESOSCALE INFLUENCES AND
DIURNALLY DRIVEN. SO THE BEST CHANCE OF STORMS WILL BE AFTERNOON AND
EVENING...ALTHOUGH WILL HAVE TO LEAVE SLIGHT CHANCE OVERNIGHT. AS
USUAL IN THIS REGIME...THE HI RES MODELS WERE USED VERY HEAVILY.
THE HRRR HI RES MODEL SEEMS TO HANDLE A COMPLEX DROPPING SOUTHEAST
FROM EASTERN OHIO THIS AFTERNOON PER RADAR TRENDS...SO WILL HAVE
HIGHEST POPS THRU THIS EVENING IN NORTHEASTERN WV.
OTHERWISE...CHANCE FOR DIURNALLY FAVORED TIMES AND SLIGHT CHAN
TONIGHT.
GOING ON THE HIGH END OF GUIDANCE FOR TEMPS...ALTHOUGH ANY TSTM
ACTIVITY WOULD VARY THAT.
&&
SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
MODELS SUGGEST AN ACTIVE 4TH OF JULY FOR SECTIONS OF THE CWA.
ANOTHER MCS IS FORECAST TO DEVELOP AND MOVE SOUTH FROM THE GREAT
LAKES. WILL HAVE TO MONITOR THIS VERY CLOSELY. CONDITIONS ARE
FAVORABLE FOR THIS DEVELOPMENT AS NORTHWEST FLOW PERSISTS. THE EXACT
STRENGTH AND DIRECTION IS IN QUESTION.
THE CHANCE FOR THUNDERSTORMS DECREASE SLIGHTLY BY THURSDAY INTO
FRIDAY. THIS CONTINUES TO BE CONSISTENT WITH PREVIOUS FORECASTS.
WILL MAKE A FEW MINOR ADJUSTMENTS ONLY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL SYSTEM
SLIDES SOUTH THIS WEEKEND. SURFACE HIGH PRESSURE WILL FOLLOW THIS
SYSTEM. ONCE AGAIN...THE CWA IS IN NORTHWEST FLOW AS AN UPPER LOW IS
NORTHEAST AND A RIDGE OF HIGH PRESSURE IS SOUTHWEST. HAVE FOLLOWED
HPC AND KEPT HOT TEMPS AND CONTINUED THUNDERSTORM CHANCES THROUGH
MUCH OF THIS PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
UPPER HIGH ANCHORED OVER THE MID WEST WITH NORTHWEST FLOW ALOFT OVER
THE OHIO VALLEY THIS PERIOD. CONDITIONALLY UNSTABLE ATMOSPHERE WILL
LEAD TO SCATTERED MAINLY AFTERNOON TSTMS MOST AREAS. EXCEPTION WILL
BE THE TAIL END OF AN MCS THAT MAY CLIP NORTHEASTERN WV LATER THIS
AFTERNOON AS IT DROPS SOUTHEAST...AFFECTING MAINLY CKB AND EKN.
OTHERWISE...EXCEPT FOR LOCALLY MVFR TO IFR RIVER AND VALLEY FOG 07Z
TO 12Z WED...EXPECT VFR OUTSIDE OF CONVECTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: MOST ORGANIZED AFTERNOON TSTM DEVELOPMENT
DEPENDS ON MCS DEVELOPMENT. FOG TIMING EVOLUTION AND INTENSITY MAY
VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M M L
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JB/JMV
NEAR TERM...JMV
SHORT TERM...JB
LONG TERM...JB
AVIATION...JMVHazardous weather outlook, Jul 3, 3:50 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 042000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 350 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-042000- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 350 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 2:32 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT TUE JUL 3 2012
WVZ016-018-028>030-031900-
BRAXTON WV-CALHOUN WV-GILMER WV-LEWIS WV-ROANE WV-
232 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN...GILMER...NORTH
CENTRAL ROANE...NORTHWESTERN BRAXTON AND SOUTHERN LEWIS COUNTIES...
AT 228 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF GLENVILLE TO 5 MILES SOUTHWEST OF GLENVILLE TO 8 MILES
SOUTHEAST OF GRANTSVILLE TO 8 MILES SOUTH OF GRANTSVILLE...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ORMA AROUND 240 PM...STOUTS MILLS AROUND
245 PM...CEDARVILLE AROUND 250 PM...SHOCK AROUND 255 PM AND
BURNSVILLE AROUND 300 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
75 AND 93.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3894 8034 3882 8057 3868 8095 3881 8136
3892 8100 3906 8077 3896 8032
16Special weather statement, Jul 3, 3:10 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 310 PM EDT TUE JUL 3 2012 OHZ075-085-WVZ008-009-031945- ATHENS OH-JACKSON WV-MEIGS OH-WOOD WV- 310 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JACKSON... NORTHEASTERN MEIGS...SOUTHEASTERN ATHENS AND SOUTHWESTERN WOOD COUNTIES... AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF POMEROY...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CHESTER AROUND 325 PM...TUPPERS PLAINS AROUND 330 PM AND FORKED RUN STATE PARK AROUND 345 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3916 8164 3895 8173 3910 8222 3927 8208 16
Special weather statement, Jul 3, 3:49 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT TUE JUL 3 2012
OHZ085-086-WVZ007-032015-
GALLIA OH-MASON WV-MEIGS OH-
349 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MASON...
NORTHEASTERN GALLIA AND WEST CENTRAL MEIGS COUNTIES...
AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF RIO GRANDE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR KYGER AROUND 415 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3903 8238 3903 8232 3910 8231 3902 8202
3882 8212 3895 8243
16Local storm report, Jul 3, 3:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
351 PM EDT TUE JUL 3 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL GLENVILLE 38.92N 80.82W
07/03/2012 U0.25 INCH GILMER WV PUBLIC
&&
NNNNSpecial weather statement, Jul 3, 5:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT TUE JUL 3 2012
WVZ015-027-037-032200-
CLAY WV-KANAWHA WV-NICHOLAS WV-
524 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KANAWHA...
SOUTHWESTERN CLAY AND WEST CENTRAL NICHOLAS COUNTIES...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
CHARLESTON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GLEN AROUND 545 PM AND INDORE AROUND 600 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
7 AND 20.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8113 3823 8116 3824 8119 3826 8123
3825 8125 3834 8157 3855 8149 3846 8099
3822 8111
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:32 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Lewis | 28 min |
| Jul 3, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Roane | 29 min |
| Jul 3, 3:22 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 28 hr |
| Jul 3, 4:05 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Jul 3, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane, Wirt | 34 min |
| Jul 3, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 26 min |
| Jul 3, 5:24 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 36 min |
| Jul 3, 5:29 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 31 min |
| Jul 3, 5:43 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 32 min |
| Jul 3, 6:07 PM EDT | Special Weather Statement | RLX | Roane | 23 min |
| Jul 3, 6:53 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jul 3, 6:59 PM EDT | Special Weather Statement | RLX | Nicholas | 31 min |
| Jul 3, 7:09 PM EDT | Special Weather Statement | RLX | Kanawha | 36 min |
| Jul 3, 7:13 PM EDT | Special Weather Statement | RLX | Harrison | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.